MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012045
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscal resection the bottom jaw broke.All pieces were removed successfully.It is unknown if a backup was available and how the issue was resolved.There was no significant delay and no patient injury or other complications reported.
 
Additional Manufacturer Narrative
Additional information one duckling upbiter was returned for evaluation.The device is over fifteen years old and is worn.Visual assessment of the device confirmed the reported complaint of breakage.The distal tip of the shaft has broken off.The tips cutting edge is uneven.Dimensional assessment of the broken tip found it under print specification.The devices condition indicates it was repaired by an unauthorized third party leading to the breakage.We recommend that all re-usable instruments be routinely inspected for wear/damage and be repaired or replaced as necessary.

Brand Name
PCH BSKT DCKLING UPBTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8194068
Report Number1219602-2018-01777
Device Sequence Number1770798
Product Code NBH
UDI-Device Identifier03596010023995
UDI-Public03596010023995
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012045
Device Lot NumberL504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/24/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1